Alert archive / South Dakota / High Wind Watches in 2011
High Wind Watch 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at May 30, 2011, 2:59 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 31, 2011, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 2:59 AM CDT (07:59 UTC)
- In effect from
- May 31, 2011, 4:00 AM CDT
- Expired
- May 31, 2011, 2:29 AM CDT
- In force
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS73 KABR 300759 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 AM CDT MON MAY 30 2011 ...STRONG SOUTH WINDS THIS AFTERNOON AND EVENING ACROSS FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA... .THE APPROACHING LOW PRESSURE SYSTEM WILL DRAW WARM MOIST AIR NORTHWARD INTO SOUTH DAKOTA TODAY ON STRONG SOUTH WINDS. THE SOUTH WINDS WILL PERSIST THROUGH THIS EVENING. THEN...ONCE A COLD FRONT PUSHES THROUGH THE STATE...STRONG WEST WINDS WILL DEVELOP LATE MONDAY NIGHT INTO THE DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON TUESDAY COULD REACH 40 MPH SUSTAINED...WITH GUSTS AS HIGH AS 65 MPH. MNZ039-046-SDZ007-008-011-019>023-302000- /O.NEW.KABR.WI.Y.0013.110530T1600Z-110531T0500Z/ /O.NEW.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 259 AM CDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * STRONG SOUTH WINDS WILL DEVELOP BY LATE THIS MORNING AND PERSIST THROUGH LATE THIS EVENING. THEN ON TUESDAY...EVEN STRONGER WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY INTO THIS EVENING. THEN...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ003>005-009-010-015>017-033>036-045-048-302000- /O.NEW.KABR.HW.A.0003.110531T0900Z-110601T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 259 AM CDT MON MAY 30 2011 /159 AM MDT MON MAY 30 2011/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * BY EARLY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ006-018-037-051-302000- /O.NEW.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 259 AM CDT MON MAY 30 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * ON TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DORN
3 follow-up statements
859 WWUS73 KABR 301915 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 215 PM CDT MON MAY 30 2011 ...STRONG WESTERLY WINDS POSSIBLE ON TUESDAY... .STRONG WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO THE DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON TUESDAY COULD REACH 40 MPH SUSTAINED...WITH GUSTS AS HIGH AS 55 MPH. MNZ039-046-SDZ007-008-011-019>023-310715- /O.CAN.KABR.WI.Y.0013.000000T0000Z-110531T0500Z/ /O.CON.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 215 PM CDT MON MAY 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * BY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ003>005-009-010-015>017-033>036-045-048-310715- /O.CON.KABR.HW.A.0003.110531T0900Z-110601T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 215 PM CDT MON MAY 30 2011 /115 PM MDT MON MAY 30 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * BY EARLY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ006-018-037-051-310715- /O.CON.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 215 PM CDT MON MAY 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * ON TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD
589 WWUS73 KABR 301919 CCA NPWABR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 217 PM CDT MON MAY 30 2011 ...STRONG WESTERLY WINDS POSSIBLE ON TUESDAY... .STRONG WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO THE DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON TUESDAY COULD REACH 40 MPH SUSTAINED...WITH GUSTS AS HIGH AS 55 MPH. MNZ039-046-SDZ007-008-011-019>023-310730- /O.CAN.KABR.WI.Y.0013.000000T0000Z-110531T0500Z/ /O.COR.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 217 PM CDT MON MAY 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * BY TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ003>005-009-010-015>017-033>036-045-048-310730- /O.COR.KABR.HW.A.0003.110531T0900Z-110601T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 217 PM CDT MON MAY 30 2011 /117 PM MDT MON MAY 30 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * BY EARLY TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ006-018-037-051-310730- /O.COR.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 217 PM CDT MON MAY 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * ON TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND PERSIST INTO TUESDAY EVENING. * WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD
295 WWUS73 KABR 310729 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 229 AM CDT TUE MAY 31 2011 ...STRONG WESTERLY WINDS ACROSS THE REGION TODAY... .AS LOW PRESSURE DEEPENS AND MOVES NORTHEAST INTO SOUTHERN CANADA...STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND PERSIST INTO THE EVENING. SDZ003>005-009-010-015>017-033>036-045-048-311930- /O.UPG.KABR.HW.A.0003.110531T0900Z-110601T0100Z/ /O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 229 AM CDT TUE MAY 31 2011 /129 AM MDT TUE MAY 31 2011/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND PERSIST INTO THE EVENING. * WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ037-051-311930- /O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ /O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 229 AM CDT TUE MAY 31 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND PERSIST INTO THE EVENING. * WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-311930- /O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/ /O.NEW.KABR.WI.Y.0014.110531T1500Z-110601T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 229 AM CDT TUE MAY 31 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND PERSIST INTO THE EVENING. * WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at May 29, 8:37 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 29, 8:37 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 837 PM CDT SUN MAY 29 2011 .UPDATE... MADE SOME ADJUSTMENTS TO POPS FOR THE REMAINDER OF THE EVENING HOURS AS PRECIPITATION HAS PRETTY MUCH STAYED AWAY FROM THE CWA SO FAR TONIGHT. WILL KEEP FAIRLY HIGH POPS IN FOR THE OVERNIGHT HOURS AS LOOKS AS THOUGH DEVELOPMENT OF PRECIPITATION MAY OCCUR ONCE THE UPPER LEVEL TROUGH APPROACHES THE AREA FROM THE WEST. NO CHANGES MADE TO WINDS OR TEMPERATURES AT THIS TIME. NEW AVIATION DISCUSSION BELOW. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT THERE ARE SEVERAL FORECAST CHALLENGES AND WILL ADDRESS THEM BELOW. THE DAY ONE OUTLOOK FROM SPC STILL HAS MUCH OF THE CWA UNDER A SLIGHT RISK FOR SEVERE WEATHER LATE TONIGHT. HOWEVER LAST NIGHT'S CONVECTION DEVELOPED ALONG THE WARM FRONT...WITH AN MCS TRACKING EASTWARD INTO NORTHERN ILLINOIS. WITH THE WARM FRONT MOVING SLIGHTLY NORTHWARD TONIGHT...BELIEVE CONVECTIVE DEVELOPMENT MAY OCCUR NEAR THE SIOUX CITY AREA...AND TRACK NE INTO SOUTHERN MN. AT THIS TIME...VERY FEW OF THE HI-RES MODELS ACTUALLY DEVELOP CONVECTION OVER THIS CWA. HOWEVER BASED ON SPC'S OUTLOOK...WILL CONTINUE TO MENTION SEVERE IN THE EASTERN CWA AFTER 6Z TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. HAVE ALREADY REMOVED THE MENTION OF LOCALLY HEAVY RAINFALL FROM THE FORECAST WITH THIS MORNING'S UPDATE. THE REASON FOR REMOVING RW+ IS BECAUSE PWATS ARE NOT EXCEPTIONALLY HIGH...AND STORM MOTION WILL BE AROUND 15 TO 20 KNOTS. THE DAY TWO OUTLOOK FROM SPC HAS UPGRADED THE EASTERN CWA TO A MODERATE RISK. MODELS CONTINUE TO DISAGREE SLIGHTLY WITH THE LOCATION AND TIMING OF CONVECTIVE INITIATION. THIS FORECAST PACKAGE IS BASED ON THE 9Z SREF WHICH HAS BEEN THE MOST CONSISTENT MODEL. THE SREF HAS BEEN SHOWING A COLD FRONT/DRY LINE MOVING ACROSS THE CWA DURING THE LATE AFTERNOON HOURS...WITH CONVECTION DEVELOPING JUST WEST OF THE JAMES RIVER VALLEY AROUND 21Z. AS CONVECTION DEVELOPS ALONG THE FRONT...INDIVIDUAL DISCRETE SUPERCELLS WILL BE POSSIBLE. A FEW SUPERCELLS MAY BE ABLE TO PRODUCE A TORNADO OR TWO. HOWEVER CONVECTION SHOULD GROW INTO A LINE OF STORMS WITH THE TORNADO THREAT DIMINISHING AFTERWARD. ONCE THE STORMS CONSOLIDATE...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN THREAT. PWATS DO INCREASE SIGNIFICANTLY ACROSS THE EASTERN DAKOTA AROUND 21Z...AND A FEW MODELS ARE GENERATING AN INCH OF QPF. WITH ONE HOUR FLASH FLOOD GUIDANCE FAIRLY LOW IN THE EASTERN CWA...A FLASH FLOOD WATCH MAY BE NEEDED FOR TOMORROW AFTERNOON THROUGH TOMORROW NIGHT. THE LAST ISSUE TO CONSIDER IS WHETHER OR NOT A HIGH WIND WATCH WILL BE NEEDED ON TUESDAY. THE GFS IN BUFKIT IS SHOWING WINDS PICKING UP FAIRLY QUICKLY ON TUESDAY...WITH SUSTAINED WINDS AROUND 30 KNOTS POSSIBLE. THE AVERAGE MIXING WIND IS SHOWN TO REACH 45 KNOTS...AND THE PEAK GUST APPROACHING 60 KNOTS. WILL HOLD OFF ON ISSUING A HIGH WIND WATCH AT THIS TIME DUE TO THE POTENTIAL FOR SEVERE WEATHER AND FLASH FLOODING ON MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE NEW 12Z MODELS/ENSEMBLES ARE MORE OR LESS SIMILAR IN THEIR DEPICTIONS OF THE MID LEVEL FLOW PATTERN FOR THE REGION THROUGH MOST BUT NOT ALL OF THE FORECAST. RIDGING IS EXPECTED TO BE PRODIGIOUS ACROSS THE SOUTHERN PLAINS AND SOUTHEAST CONUS...WITH MEAN TROFFING OVER THE WESTERN CONUS. ENERGY LIFTING NORTH OUT OF THE INTERMOUNTAIN TROF SETS THE STAGE FOR A FEW STORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS SFC WARM FRONT LIFTS NORTH ACROSS THE FORECAST AREA. AFTER THAT FORECAST CONFIDENCE WANES SOMEWHAT. H7 THERMAL RIDGE ADVECTING NORTHEAST OFF HIGH PLAINS WILL LIKELY DAMPEN CHANCES FOR CONVECTION NEXT WEEKEND. HOWEVER MODELS HAVE SOMEWHAT BACKED OFF ON THE STRENGTH OF THAT WARMING ALOFT. WITH MODEL DIFFERENCES BECOMING MORE APPARENT POST 144 HOURS...HAVE DECIDED TO STICK WITH PREVIOUS DRY FORECAST. TEMPERATURES SHOULD FAVOR NEAR TO ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SKIES WILL REMAIN CLOUDY OVERNIGHT...WITH CIGS REMAINING VFR THROUGH AT LEAST MIDNIGHT. THEN EXPECT CIG LEVEL TO GRADUALLY FALL TO MVFR/IFR LEVELS LATER TONIGHT AS PRECIPITATION MAKES ITS WAY TOWARD THE REGION. MAY SEE A BREAK IN THE PRECIPITATION ACROSS THE AREA EARLY IN THE DAY MONDAY BEFORE SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...DEVELOP IN THE AFTERNOON AND EVENING HOURS ACROSS THE EASTERN CWA...POSSIBLY AFFECTING KABR AND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...PARKIN SHORT TERM...SD LONG TERM...TDK AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 29, 5:43 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 543 AM CDT SUN MAY 29 2011 MNZ039-046-SDZ003>011-015>023-034-036-037-045-048-051-301045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND-JONES-LYMAN-BUFFALO- 543 AM CDT SUN MAY 29 2011 /443 AM MDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF WHICH MAY BECOME STRONG TO SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE IN THE FORECAST ON SEVERAL DAYS THROUGH THURSDAY EVENING. ON MEMORIAL DAY...THUNDERSTORMS ARE FORECAST...SOME OF WHICH COULD BECOME STRONG TO SEVERE MAINLY EAST OF THE MISSOURI RIVER VALLEY. LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR TWO ARE ALL POSSIBLE. HEAVY RAINFALL IS EXPECTED TO ACCOMPANY THUNDERSTORMS MONDAY AFTERNOON AND EVENING. ALSO...STRONG WINDS ARE EXPECTED MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-301045- STANLEY-HUGHES- 543 AM CDT SUN MAY 29 2011 /443 AM MDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF WHICH MAY BECOME STRONG TO SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MISSOURI RIVER AT PIERRE...NOW OVER TWO FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. THE RATE AT WHICH WATER IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE NEXT COUPLE OF WEEKS. THUNDERSTORMS ARE IN THE FORECAST ON SEVERAL DAYS THROUGH THURSDAY EVENING. ON MEMORIAL DAY...THUNDERSTORMS ARE FORECAST...SOME OF WHICH COULD BECOME STRONG TO SEVERE MAINLY EAST OF THE MISSOURI RIVER VALLEY. LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR TWO ARE ALL POSSIBLE. HEAVY RAINFALL IS EXPECTED TO ACCOMPANY THUNDERSTORMS MONDAY AFTERNOON AND EVENING. ALSO...STRONG WINDS ARE EXPECTED MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:46 AM CDT | Flash Flood Watch | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 18 hr |
| May 30, 2:59 AM CDT | Wind Advisory | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 11 hr |
| May 30, 3:13 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Spink | 37 min |
| May 30, 4:38 AM CDT | Severe Thunderstorm Warning | ABR | Day, Grant, Marshall, Roberts | 20 min |
| May 30, 9:30 AM CDT | River Flood Warning | ABR | Codington | 7 days |
| May 30, 9:57 AM CDT | River Flood Warning | ABR | Spink | 3 days |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 26 min |
| May 30, 5:55 PM CDT | Tornado Warning | ABR | Buffalo, Hand, Hughes, Hyde, Lyman | 35 min |
| May 30, 6:00 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 14 min |
| May 30, 6:40 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Day, Spink | 35 min |
Nearby
High Wind Watches in South Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.